MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS

MEDLINE INDUSTRIES INC.; PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS
Catalog Number ESPB3000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a laparotomy with bilateral salpingooophorectomy the tip of the cautery device caught fire.It is unknown if the cautery device was being used at the time of this incident.It is unknown if this occurred during the first use of the cautery device.Reportedly, the fire was put out and there was no impact to the patient or to the procedure.It was reported that there was no injury to the patient or to a staff member related to this incident.The cautery device was set at 50 cut and 50 coag at the time of the fire.The settings of the generator are unknown.Per the facility, the cautery device settings were changed to 40 cut and 40 coag following the fire and the procedure was completed with the same device with no further incident reported.The patient was under general anesthesia at the time of the incident.The procedure did not last longer than expected and the patient did not require additional anesthesia to complete the procedure.The facility indicated that no sample is available to be returned to the manufacturer for evaluation.A root cause could not be determined.Due to the reported fire, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a laparotomy with bilateral salpingooophorectomy the tip of the cautery device caught fire.

Common Device Name
PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7773338
Report Number1417592-2018-00080
Device Sequence Number13843180
Product Code GEI
UDI-Device Identifier10080196775934
UDI-Public10080196775934
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESPB3000
Device Lot Number35317110012
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight72